Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Memphis, TN

February 21, 2001Carroll County, Henderson County, Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2001, 9:45 PM CST for Carroll County, Henderson County, Madison County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 21, 2001, 9:45 PM CST (03:45 UTC)
Expired
Feb 21, 2001, 10:25 PM CST
In force
40 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Carroll County, TN, Henderson County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 220347
SVRMEM
TNC017-077-113-220415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CST WED FEB 21 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE
  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE
  EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 1025 PM CST

* AT 941 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 10
  MILES SOUTHWEST OF SPRING CREEK...MOVING EAST AT 75 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE GOOSE...CEDAR GROVE AROUND 950 PM CST
  BARGERTON...LEXINGTON AROUND 955 PM CST
  CLARKSBURG...PARKERS CROSS ROADS AROUND 1000 PM CST

* CITIES IN THE PATH OF THIS STORM THROUGH 1015 PM CST INCLUDE...
  BLUE GOOSE...CEDAR GROVE...
  BARGERTON...LEXINGTON...
  CLARKSBURG...PARKERS CROSS ROADS...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3581 8882 3549 8875 3553 8824 3594 8826

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:10 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 21, 7:10 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CST WED FEB 21 2001

ZONE FORECAST PACKAGE NEEDED MINOR UPDATING TO REMOVE THE TERM
DEVELOPING SINCE RAIN HAS DEVELOPED SOMEWHERE5 IN ALL ZONE GROUPS.

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:19 PM CSTSevere Thunderstorm WarningMEGCrockett, Haywood, Madison26 min
Feb 21, 9:35 PM CSTSevere Thunderstorm WarningMEGFayette, Hardeman25 min
Feb 21, 9:57 PM CSTSevere Thunderstorm WarningMEGChester, Hardin, McNairy48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.